Skip Navigation
Skip to contents

JYMS : Journal of Yeungnam Medical Science

Indexed in: ESCI, Scopus, PubMed,
PubMed Central, CAS, DOAJ, KCI
FREE article processing charge
OPEN ACCESS
SEARCH
Search

Author index

Page Path
HOME > Browse Articles > Author index
Search
Minsoo Kim 2 Articles
Deep Vein Thrombosis Due to Hematoma as a Rare Complication after Femoral Arterial Catheterization.
Minsoo Kim, Jong Young Lee, Cheol Whan Lee, Seung Whan Lee, Soo Jin Kang, Yong Hoon Yoon, Sang Yong Om, Young Hak Kim
Yeungnam Univ J Med. 2013;30(1):31-35.   Published online June 30, 2013
DOI: https://doi.org/10.12701/yujm.2013.30.1.31
  • 2,373 View
  • 21 Download
  • 4 Crossref
AbstractAbstract PDF
Hematoma is quite a common complication of femoral arterial catheterization. However, to the best of our knowledge, there have been no previous studies regarding deep vein thrombosis (DVT) caused by compression of a vein due to a hematoma. We report a case of a hematoma developing after femoral arterial catheterization and causing extensive symptomatic DVT. A 59-year-old male was seen in our Emergency Department with right lower leg swelling 15 days after coronary stent implantation performed using right femoral artery access. Computed tomographic (CT) scanning revealed a large hematoma (45 mm in its longest diameter) compressing the common femoral vein and with DVT from the right external iliac vein to the popliteal vein. Due to the extensive DVT involvement, we decided to release the compressed common femoral vein by surgical evacuation of the large hematoma. However, even following evacuation of the hematoma, as the DVT did not resolve soon, further mechanical thrombectomy and catheter-directed thrombolysis were performed. Angiography then showed nearly resolved DVT, and the leg swelling was improved. The patient was discharged with the anticoagulation medication, warfarin.

Citations

Citations to this article as recorded by  
  • Femoral Vein Thrombosis Following Femoral Access Cardiac Catheterisation – A Rare Complication
    Laurence Disler, Mathew Disler, Dayle Disler Biddle, Camilla Friedman, Janet Couper-Smith
    Cardiovascular Revascularization Medicine.2023; 53: S224.     CrossRef
  • A Case of Puncture-Site Giant Pseudoaneurysm Following Recanalization Therapy for Acute Ischemic Stroke: Marked Growth and Rupture of a Femoral Artery Pseudoaneurysm
    Noriaki Matsubara, Yusuke Fukuo, Kohei Yoshimura, Hideki Kashiwagi, Gen Futamura, Yangtae Park, Toshihiko Kuroiwa, Masahiko Wanibuchi
    Journal of Neuroendovascular Therapy.2021; 15(6): 366.     CrossRef
  • Deep Vein Thrombosis after Femoral Arterial Access: Pathophysiologic and Therapeutic Challenges
    Evan Harmon, Yoo Jin Lee, Sula Mazimba, Kanwar Singh, Aditya Sharma, Younghoon Kwon
    Case Reports in Cardiology.2019; 2019: 1.     CrossRef
  • Treatment of pulmonary thromboembolism using Arrow-Trerotola percutaneous thrombolytic device
    Tae Kyun Kim, Ji Young Park, Jun Ho Bae, Jae Woong Choi, Sung Kee Ryu, Min-Jung Kim, Jun Bong Kim, Jang Won Sohn
    Yeungnam University Journal of Medicine.2014; 31(1): 28.     CrossRef
A Case of Rifampin-Induced Recurrent Adrenal Insufficiency During the Treatment of Pulmonary Tuberculosis in a Patient with Addison's Disease.
Jong Sik Kang, Gwang Beom Ko, Jae June Lee, Minsoo Kim, Sung Jin Jeon, Gwang Hyeon Choi, Sun Mok Kim, Woo Je Lee
Yeungnam Univ J Med. 2012;29(1):19-23.   Published online June 30, 2012
DOI: https://doi.org/10.12701/yujm.2012.29.1.19
  • 1,665 View
  • 16 Download
AbstractAbstract PDF
Adrenal insufficiency during the treatment of pulmonary tuberculosis is a troublesome condition and can at times be lifethreatening if untreated. Rifampin is one of the most widely prescribed anti-tuberculosis agents. Furthermore, rifampin has been known to be capable of affecting the metabolism of various medications, including glucocorticoids. In this paper, a case of recurrent adrenal insufficiency induced by rifampin during the treatment of pulmonary tuberculosis is reported. The patient was a 63-year-old man who was diagnosed with Addison's disease 17 years earlier and had been undergoing glucocorticoid replacement therapy. Five months before, the patient manifested pulmonary tuberculosis and was immediately given anti-tuberculosis medication that included rifampin. After one week of medication, general weakness and hyponatremia occurred. Despite the increased dose of the glucocorticoid medication, the adrenal insufficiency recurred many times. Since the substitution of levofloxacin for rifampin, the episodes of adrenal insufficiency have not recurred so far.

JYMS : Journal of Yeungnam Medical Science